Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 20, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Apr 28, 2010, 4:06 PM CDT for 21 counties in Kansas. It took effect at Apr 29, 2010, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2010, 4:06 PM CDT (21:06 UTC)
- In effect from
- Apr 29, 2010, 12:00 PM CDT
- Expired
- Apr 29, 2010, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
All 21 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Meade County, KS, Morton County, KS, Pawnee County, KS, Pratt County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 30 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 638 m²/s²
- 0-3 km storm-relative helicity
- 720 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512 WWUS73 KDDC 282106 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 406 PM CDT WED APR 28 2010 ...STRONG WINDS WILL CONTINUE THROUGH THE EVENING... .A TROUGH OF LOW PRESSURE OVER THE WESTERN HIGH PLAINS WILL STRENGTHEN TODAY...CREATING A TIGHT PRESSURE GRADIENT. STRONG SOUTHERLY WINDS WILL CONTINUE TO BLOW THROUGHOUT THE LATE AFTERNOON AND EVENING HOURS. THE WINDS WILL BEGIN TO GRADUALLY DECREASE BY LATE WEDNESDAY EVENING. THE LOW PRESSURE SYSTEM WILL REMAIN OVER THE WESTERN PLAINS THROUGH THURSDAY. WINDS WILL INCREASE AGAIN THURSDAY AFTERNOON ACROSS PORTIONS OF WESTERN KANSAS. KSZ061>063-074>076-084-085-290515- /O.CAN.KDDC.WI.Y.0019.000000T0000Z-100429T0200Z/ /O.NEW.KDDC.WI.Y.0020.100429T1700Z-100430T0100Z/ HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW 406 PM CDT WED APR 28 2010 /306 PM MDT WED APR 28 2010/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ THURSDAY. THE WIND ADVISORY FOR THIS AFTERNOON HAS BEEN CANCELLED. * WINDS WILL REMAIN BREEZY THROUGH THIS EVENING AND INTO TONIGHT. BY THURSDAY AFTERNOON...WINDS WILL INCREASE AGAIN FROM THE SOUTHWEST BEFORE DIMINISHING THURSDAY EVENING. * EXPECT SOUTHWESTERLY WINDS 0F 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... ESPECIALLY ON EAST-WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ030-031-043>046-282215- /O.CAN.KDDC.WI.Y.0019.000000T0000Z-100429T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER 406 PM CDT WED APR 28 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN IN THE 15 TO 25 MPH RANGE WITH GUSTS UP TO 35 MPH THROUGH THE LATE AFTERNOON AND EVENING HOURS. $$ KSZ064>066-077>081-086>090-290515- /O.NEW.KDDC.WI.Y.0020.100429T1700Z-100430T0100Z/ /O.CON.KDDC.WI.Y.0019.000000T0000Z-100429T0200Z/ HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD- MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 406 PM CDT WED APR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * WINDS WILL CONTINUE TO BLOW STRONGLY THROUGH THE LATE AFTERNOON AND EARLY EVENING ON WEDNESDAY. THE WINDS WILL BEGIN TO DIMINISH LATER WEDNESDAY EVENING. HOWEVER...BY THURSDAY AFTERNOON WINDS WILL INCREASE AGAIN OUT OF THE SOUTHWEST. THE STRONG WINDS WILL CONTINUE THROUGH THURSDAY EVENING. * EXPECT SOUTH TO SOUTHWESTERLY WINDS 0F 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... ESPECIALLY ON EAST-WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 26
5 follow-up statements
414 WWUS73 KDDC 290038 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 738 PM CDT WED APR 28 2010 ...WINDY CONDITIONS EXPECTED THURSDAY... .A LOW PRESSURE SYSTEM WILL REMAIN OVER THE WESTERN PLAINS THROUGH THURSDAY. THIS WILL CREATE WINDY CONDITIONS THURSDAY AFTERNOON ACROSS PORTIONS OF WESTERN KANSAS. KSZ064>066-077>081-086>090-290845- /O.CAN.KDDC.WI.Y.0019.000000T0000Z-100429T0200Z/ /O.CON.KDDC.WI.Y.0020.100429T1700Z-100430T0100Z/ HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD- MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 738 PM CDT WED APR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT FOR THIS EVENING. ANOTHER WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY. * STRONG SOUTH SOUTHWEST WINDS ARE EXPECTED THURSDAY AFTERNOON. THE STRONG WINDS WILL CONTINUE THROUGH EARLY THURSDAY EVENING. * EXPECT SOUTH TO SOUTHWESTERLY WINDS 0F 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... ESPECIALLY ON EAST-WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ061>063-074>076-084-085-290845- /O.CON.KDDC.WI.Y.0020.100429T1700Z-100430T0100Z/ HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW 738 PM CDT WED APR 28 2010 /638 PM MDT WED APR 28 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ THURSDAY. * STRONG SOUTH SOUTHWEST WINDS ARE EXPECTED THURSDAY AFTERNOON. THE STRONG WINDS WILL CONTINUE THROUGH EARLY THURSDAY EVENING. * EXPECT SOUTHWESTERLY WINDS 0F 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... ESPECIALLY ON EAST-WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RUSSELL
806 WWUS73 KDDC 290828 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 328 AM CDT THU APR 29 2010 ...STRONG WINDS AGAIN THIS AFTERNOON... .SURFACE LOW PRESSURE WILL MOVE FROM COLORADO INTO WESTERN KANSAS AND STRENGTHEN THIS AFTERNOON. WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE INTO THE EVENING. A COLD FRONT WILL MOVE ACROSS SOUTHWEST KANSAS TONIGHT CAUSING WINDS TO SHIFT TO THE NORTH AND TO DIMINISH. KSZ061>066-074>081-084>090-291500- /O.CON.KDDC.WI.Y.0020.100429T1700Z-100430T0100Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 328 AM CDT THU APR 29 2010 /228 AM MDT THU APR 29 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING... * STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE THROUGH EARLY EVENING AND THEN SWITCH TO NORTH AND DIMINISH OVERNIGHT. * EXPECT PEAK WIND SPEEDS 0F 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. * TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION... ESPECIALLY ON EAST-WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WRIGHT
931 WWUS73 KDDC 291455 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 955 AM CDT THU APR 29 2010 ...WINDS TO PICK UP AGAIN THIS AFTERNOON... .SURFACE LOW PRESSURE WILL MOVE FROM COLORADO INTO WESTERN KANSAS AND STRENGTHEN THIS AFTERNOON. A FRONTAL BOUNDARY IN THE AREA WILL KEEP WINDS LIGHT THROUGH NOON...BUT WINDS WILL INCREASE BY THE AFTERNOON AS THE BOUNDARY LIFTS BACK TO THE NORTH. THE STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING BEFORE THE FRONT MOVES BACK TO THE SOUTH...CAUSING WINDS TO SHIFT TO THE NORTH AND DIMINISH. KSZ061>066-074>081-084>090-292300- /O.CON.KDDC.WI.Y.0020.100429T1700Z-100430T0100Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 955 AM CDT THU APR 29 2010 /855 AM MDT THU APR 29 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. * WINDS WILL CONTINUE TO BE MODERATE THROUGH NOON...THEN PICK UP AROUND 1 PM CDT. THE STRONG WINDS WILL BLOW THROUGH THE AFTERNOON HOURS...THEN DIMINISH IN THE LATE EVENING. * EXPECT PEAK WIND SPEEDS 0F 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. * TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION... ESPECIALLY ON EAST-WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 26
624 WWUS73 KDDC 292053 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 353 PM CDT THU APR 29 2010 ...WINDS TO PICK UP AGAIN THIS AFTERNOON... .STRONG SOUTHWEST WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WILL CONTINUE TO MIX DOWN ACROSS PARTS OF SOUTHWEST AND SOUTH CENTRAL KANSAS AS WE GO THROUGH THE PEAK HEATING HOURS THE REST OF THIS AFTERNOON. THE WINDS WILL BE DECREASING AS SUNSET APPROACHES. A COLD FRONT LYING ACROSS THE AREA WILL CONTINUE FAIRLY STATIONARY THROUGH THE EARLY EVENING BEFORE PUSHING SOUTH AND EAST TONIGHT. KSZ061>066-074-292200- /O.CAN.KDDC.WI.Y.0020.000000T0000Z-100430T0100Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY 353 PM CDT THU APR 29 2010 /253 PM MDT THU APR 29 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. A COLD FRONT LYING ACROSS THE AREA WILL KEEP STRONGER WINDS ALOFT FROM MIXING DOWN TO THE SURFACE. WINDS SHOULD STAY IN THE 15 TO 25 MPH RANGE ALTHOUGH THE WIND COULD OCCASIONALLY INCREASE TO 25 TO 35 MPH AT TIMES THROUGH THE REMAINDER OF THE DAY. $$ KSZ075>081-084>090-300100- /O.CON.KDDC.WI.Y.0020.000000T0000Z-100430T0100Z/ GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD- MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 353 PM CDT THU APR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS AND THEN DIMINISH SHORTLY BEFORE SUNSET. * WINDS WILL CONTINUE AT 30 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. * TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION... ESPECIALLY ON EAST-WEST HIGHWAYS AND AROUND GRAIN ELEVATORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GERARD
410 WWUS73 KDDC 300055 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 755 PM CDT THU APR 29 2010 ...STRONG SOUTHERLY WINDS BEGINNING TO SUBSIDE... .A COLD FRONT MOVING SLOWLY ACROSS SOUTHWEST KANSAS THIS EVENING HAS TURNED WINDS NORTHWESTERLY BEHIND IT WHILE WINDS AHEAD OF THE FRONT HAVE DIMINISHED WITH THE LOSS OF DAYTIME HEATING. NORTHWESTERLY WINDS BEHIND THE FRONT WILL BE GUSTY AT TIMES THIS EVENING BEFORE SUBSIDING BY MIDNIGHT. KSZ075>081-084>090-300200- /O.EXP.KDDC.WI.Y.0020.000000T0000Z-100430T0100Z/ GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD- MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 755 PM CDT THU APR 29 2010 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. WINDS HAVE BECOME NORTHWESTERLY ACROSS WESTERN PORTIONS OF THE FORECAST AREA BEHIND A SLOW MOVING COLD FRONT. MEANWHILE, STRONG SOUTHERLY WINDS AHEAD OF THE FRONT HAVE BEGUN TO SUBSIDE WITH THE LOSS OF DAYTIME HEATING. THE NORTHWESTERLY WINDS BEHIND THE FRONT WILL BE GUSTY AT TIMES THIS EVENING BEFORE SUBSIDING BY MIDNIGHT. AS A RESULT, THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ 32
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 28, 3:55 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 28, 3:55 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 355 PM CDT WED APR 28 2010 .DISCUSSION... DAYS 1-2... WINDS HAVE BEEN STRUGGLING THROUGH MUCH OF THE AFTERNOON TO REACH ADVISORY CRITERIA THANKS IN PART TO THE FAIRLY THICK CIRRUS DECK THAT CONTINUES TO STREAM UP ACROSS SOUTHWEST KANSAS. AS WE GET TO MAX HEATING AND DEEPEST MIXING HOWEVER...MORE METAR SITES ARE EXCEEDING CRITERIA ESPECIALLY EAST OF A LINE FROM HUGOTON TO GREAT BEND. SHOULD SEE A FEW MORE HOURS OF STRONG WINDS BEFORE THINGS SETTLE OUT TOWARD SUNSET. WILL CONTINUE WITH THE ADVISORY UNTIL THE EXPIRATION TIME FOR THE AREA EAST OF A LIBERAL TO CIMARRON AND JETMORE LINE AND CANCEL THE COUNTIES FURTHER WEST AND NORTH OUT. TONIGHT THROUGH THURSDAY A STRONG UPPER TROUGH WILL BE DIGGING OUT OF THE WESTERN STATES TOWARD THE CENTRAL CONUS. STRONG SOUTHWESTERLY FLOW ALOFT WILL BE OVER WESTERN KANSAS DURING THE DAY. AS THE TROUGH MOVES INTO THE REGION A COLD FRONT WILL SAG SOUTHWARD AND INTO THE NORTHERN PART OF THE CWA DURING THE AFTERNOON. SOUTH OF THE FRONT DEEP MIXING WILL OCCUR ONCE AGAIN. MODEL SOUNDINGS FROM THE NAM AND GFS BUFR SHOW MIXING UP TO AROUND 600 MB DURING THE AFTERNOON. WITH 30-40 KNOT WINDS FORECAST THROUGH THE MIXED LAYER THINK WE WILL SEE ADVISORY CRITERIA WINDS AGAIN OVER THE SOUTHERN 2/3DS OF THE CWA. A DRY LINE WILL BE MIXING OUT AND SHARPENING UP OVER THE EASTERN SECTIONS OF THE CWA DURING THE AFTERNOON. MOISTURE IS SOMEWHAT LIMITED AHEAD OF THE DRYLINE WITH DEWPOINTS IN THE 40S AND LOW 50S ALL THE WAY SOUTH THROUGH TEXAS. THAT COULD PROVIDE ENOUGH INSTABILITY FOR SOME HIGH BASED THUNDERSTORMS ALONG THE DRYLINE BUT AM NOT TOO CONFIDENT THAT IT WILL BE MUCH MORE THAN ISOLATED. OTHER CONCERN FOR THURSDAY WAS FIRE WEATHER. SOUTHWESTERLY WINDS AND DEEP MIXING TO THE WEST OF THE DRYLINE WILL HELP DRY OUT THE BOUNDARY LAYER. MODEL SOUNDINGS SHOWED TEMPERATURE DEWPOINT SPREADS LARGE ENOUGH TO PUSH RELATIVE HUMIDITY VALUES DOWN INTO THE UPPER TEENS FOR A SHORT TIME DURING THE AFTERNOON HOURS. VEGETATION HAS BEEN GREENING UP NICELY OVER SOUTHWEST KANSAS AND THE POTENTIAL FOR LARGE FIRES HAS DECREASED CONSIDERABLY OVER MUCH OF THE CWA. ONLY THE CENTRAL AND EASTERN PARTS OF THE CWA STILL HAVE THE POTENTIAL FOR LARGE FIRE GROWTH BUT DEWPOINTS WILL BE HIGHER THERE. WITH BETTER EVAPOTRANSPIRATION IN PLACE THINK IT WILL ALSO BE HARDER FOR DEWPOINTS TO BOTTOM OUT. WILL HOLD OFF ON ANY FIRE WEATHER HEADLINES FOR NOW AND LET THE MID SHIFT TAKE A CLOSER LOOK. DAYS 3-7... MEDIUM RANGE MODELS ALL HAVE GENERAL TROUGHING OVER THE WESTERN AND CENTRAL CONUS THROUGH THE PERIOD, BUT DIFFER QUITE A BIT ON THE DETAILS. AND IT IS THOSE DETAILS THAT WILL HAVE A HUGE IMPACT ON OUR SENSIBLE WEATHER. FRIDAY NIGHT WE WILL HAVE SPLIT FLOW WITH AN UPPER LOW OVER THE NORTHERN PLAINS AND A SOUTHERN BRANCH TROUGH OVER NM. THE COLD FRONT SHOULD BE MOST OF THE WAY THROUGH THE CWA FRIDAY NIGHT, WITH MOST OF THE CONVECTIVE ACTIVITY PUSHED SOUTH AND EAST, ALTHOUGH SOME LINGERING SHOWERS ARE NOT OUT OF THE QUESTION. THE MODELS ALL BRING THE SOUTHERN SHORTWAVE TROUGH OUT INTO THE PLAINS DURING THE DAY ON SATURDAY, BUT STRUGGLE ON THE TIMING. THE GFS IS FASTER AND FURTHER NORTH THAN THE ECMWF AND CANADIAN. THE SPLIT FLOW CONTINUES INTO SUNDAY AND MONDAY, WITH THE GFS THIS TIME BECOMING THE SLOWEST AND WITH THE MOST POSITIVE TILT. THE OTHER DETERMINISTIC MODELS ARE FASTER WITH BRINGING THE SOUTHERN BRANCH SHORTWAVE INTO THE PLAINS. THERE IS ALSO THE QUESTION OF IF ANY RIPPLES IN THE NORTHERN BRANCH WILL HELP PUSH A WEAK BACKDOOR COLD FRONT THROUGH. WITH ALL THE UNCERTAINTY AND THE DEPENDENCE ON MINOR FEATURES THAT NO GLOBAL MODEL WILL HANDLE WELL, AM INCLINED TO LEAVE THE FORECAST AS IT IS. THE GOING GRIDS HAVE LOW POPS ON AND OFF FROM THE WEEKEND INTO MONDAY, AND SEE LITTLE REASON TO CHANGE THIS AT THIS TIME. MODEL CONSENSUS GOES FURTHER DOWNHILL TOWARDS THE MIDDLE OF THE WEEK. THE GFS IS STILL KEEPING THE POSITIVELY TILTED TROUGH TO THE WEST THROUGH TUESDAY BEFORE BRINGING THE SOUTHERN BRANCH THROUGH ON WEDNESDAY. THE ECMWF ON THE OTHER HAND, BRINGS A SHORTWAVE THROUGH ON TUESDAY AND HAS SOUTHWESTERLY FLOW AHEAD OF THE NEXT SYSTEM SETTING UP FOR WEDNESDAY. THE GFS IS ALSO MUCH STRONGER WITH A NORTHERN BRANCH SHORTWAVE AND THIS HELPS PUSH SOME MUCH COLDER AIR DOWN, WITH -2 C 850MB TEMPS FOR TUESDAY AFTERNOON. THE ECMWF AT THE SAME TIME HAS 850MB TEMPS IN THE MID TO UPPER TEENS. HPC GUIDANCE HAS MIDDLE OF THE ROAD TEMPS FOR TUESDAY, AND THIS SEEMS A REASONABLE COMPROMISE GIVEN THE UNCERTAINTY. WENT WITH HIGHS IN THE UPPER 60S TO LOW 70S FOR NOW, BUT WILL HAVE TO PAY ATTENTION AND BUMP THEM UP OR DOWN AS HOPEFULLY THE SITUATION BECOMES MORE CLEAR LATER ON. && .AVIATION... WINDS WILL CONTINUE FROM THE SOUTH TO SOUTHWEST AT 20 TO 25 KTS WITH GUSTS IN THE 30 TO 40 KT RANGE. WINDS WILL GO DOWN A BIT AFTER SUNSET INTO THE 15 TO 20 KT RANGE. AGREE WITH PREVIOUS SHIFT THAT THE LOW LEVEL JET WILL AGAIN CREATE PROBLEMS WITH WIND SHEAR, SO KEPT THE MENTION FOR EARLY TOMORROW MORNING. WINDS WILL VEER AROUND TO THE SOUTHWEST BY TOMORROW MORNING, PICKING UP AGAIN INTO THE 25G35 KT RANGE. CEILING/VIS CONDITIONS WILL REMAIN VFR THROUGHOUT THE PERIOD WITH ONLY HIGH CLOUDS. && .PRELIMINARY POINT TEMPS/POPS... DDC 56 84 45 63 / 0 10 10 20 GCK 53 81 41 61 / 0 10 10 20 EHA 54 81 42 60 / 0 10 10 10 LBL 55 84 43 62 / 0 10 10 20 HYS 55 80 43 63 / 0 20 30 20 P28 61 85 55 73 / 0 30 30 20 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ064>066-077>081- 086>090. WIND ADVISORY FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ THURSDAY FOR KSZ061>066-074>081-084>090. && FN02/26
Hazardous weather outlook, Apr 28, 4:13 AM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 413 AM CDT WED APR 28 2010 KSZ030-031-043>046-061>066-074>081-084>090-291000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 413 AM CDT WED APR 28 2010 /313 AM MDT WED APR 28 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 OR 50 MPH WILL DEVELOP THIS MORNING AND CONTINUE INTO EARLY EVENING. A WIND ADVISORY IS IN EFFECT FROM 10 AM CDT THIS MORNING TO 9 PM CDT THIS EVENING. LOW RELATIVE HUMIDITIES ALONG WITH THE STRONG WINDS WILL PRODUCE A HIGH FIRE DANGER GENERALLY WEST OF LINE FROM SCOTT CITY TO LIBERAL THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR THURSDAY AFTERNOON AND EVENING...SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE GENERALLY EAST OF A LINE FROM HAYS TO COLDWATER. MORE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM FRIDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.